PDA

View Full Version : paroxetine



Ivy
26-11-07, 14:55
just been put on paroxetine as other druges werent helping. Anyone had any experiance on this one?
thanks
xxx

nomorepanic
26-11-07, 20:37
Ivy

Scroll down to the bottom of the screen for some similar threads.

Loads on it here.

Yvonne
27-11-07, 09:21
Ivy,

Out of interest - what are you suffering with and what other meds have you tried?

Paroxetine (Seroxat) is an excellent medication when you are on it.

George
27-11-07, 21:59
Ivy,

I have been on Paroxetine for about 3 months and its helped me a lot. Only taking 30 mg. The first 2 weeks was rough but after then I felt almost completely normal. What are you taking it for and how much?

George

Ivy
30-11-07, 18:08
i'm taking it for anxiety the odd panick attack and depression. only put on 20mg just to see how i react to it.
thanks

CarmR
01-12-07, 14:30
Hello Ivy and everyone.

I hope you dont mind me asking but i was wondering how you are getting on with the Paroxetine...

I have just started taking it myself...I know that everyone is different and that it takes time to work..There is also a lot of bad press about Paroxetine and i am doing my best to ignore it.

I am suffering with bad Nausea and feel quite bad, it has only been 5 days on 10mg to get used to it and then go up to 20mg...hopefully the side effects will wear off a bit soon, any advice from anyone who has taken this med is very welcome aslong as its positive and not make me feel worse,lol.

I hope you are feeling ok Ivy

Best Wishes
Carmel

Yvonne
02-12-07, 22:02
Nausea is a common side effect of most of the ssris/snris to the best of my knowledge. It's just something you have to go through during the side effect period. It shouldn't last longer than two weeks. However, when you increase the med again you may get the same side effects. Any increase/decrease of a medication will cause side effects.

Paroxetine is a good medication - especially if you are a first time user. I think it will help you.

bearcrazy
03-12-07, 04:33
:hugs: I have been on Paroxetine for years and am taking 60mg. don't think I have had any side effects. I know that when you come off of them you have to taper slowly.

Ivy
03-12-07, 14:41
i havent felt as sick on this as the others ive tried, but im sleeping so much, feel like im sleeping pills! wich i spose isnt too bad but weird as im used to not sleeping etc! hope your getting on ok with it carmel.
ivy
xxx

Cassie
03-12-07, 18:42
The sleepiness will wear off Ivy sohopefully its a good sign. Paroxetine is a sedating anti depressant whereas the other SSRIs can go either way - i.e. sedate or activate.

I've found Paroxetine to be a god send.

knightbabe
05-12-07, 09:54
I have been on it for about 9 weeks. I agree that the first 2 weeks were the worst. Once I got over them I was able to return to work, visit my friends and go shopping once again. Only yesterday at work I was volunteered to take some service users ten pin bowling. Before if things were sprung on me I would try and get out of them. However I was eager to go yesterday and had a really good time. I was originally put on 20mg but had major probs with it so was reduced to 10mg.

CarmR
06-12-07, 11:25
Hello Everyone...:hugs:

How you doing Ivy?...i hope you are all doing ok...Thanks for all the advice, it is a big help. I am doing better which is amazing as compared to how ill i was a few weeks ago.

I have read so much bad stuff about Seroxat(Paroxetine) that it really puts you off taking it..so i dont read it anymore now, i think thats why i felt so bad when i first started taking it, all the bad stuff was going round my head and everytime i took one i was worse..plus the side effects as well i know. I knew i had to get past the side effects to give it a chance to help and that was so hard.

As its been said before everyone is different and meds affect people differently. It is nice to hear peoples experiences who it has helped...keep them coming,lol.

Once again thanks so much

Carmel:hugs:

nobloodnofoul
20-12-07, 18:05
I started on Paroxetine today and for the first few hours I felt like a bus had hit me I was so tired. it's the afternoon and I still feel a bit fragile but I'm at work busying myself away. seems 2 weeks is standard for people to lose the side effects which is ok. that said I'm off work all next week at mum's so it's not like I'll be under much stress hopefully. thanks though and Ivy I hope it helps the pair of us :-)

margaret911
20-12-07, 21:43
I am on paroxetine and I found the side effects bad for the first couple of weeks but after that I was ok. I still have bad days but overall I am ok. Hope it helps you to Ivy.
love Mags xxxx

CarmR
21-12-07, 13:27
Hi all,

I agree with everyone, when you first start taking it..the side effects can be bad but when they do get into your system they are a excellent medication, it is a shame that for some people they havent helped.
I think the bad press Seroxat(Paroxatine) has had doesn't help as it scares people off from taking it or when they have tried it the side effects at first stops them from carrying on, i was the same..didn't want to take it but then i thought to myself...'Well i am so bad now as it is..how worse can it get?..the side effects will go..so bloomin well try it!'.
I am so glad i did..apart from bad nausea,tiredness,no appetite,hard to sleep...which went after about a week..i felt calmer and now i am doing well and its only been 3 1/2 weeks...the panics are gone and the racing awful anxiety thoughts too which is the best thing...

I am almost scared to say how much better i feel as it has started helping me so fast incase i jinx myself,lol.
My doctor said they aren't prescribed as much now because for some people they do cause problems and they do have to be withdrawn from properly and very gradually..but he said that is well known that they are one of the best meds for Panic especially, Anxiety and Depression.
I take the brand med Seroxat, does anyone think or has noticed a difference if having taken the Generic and then the brand or vice versa?.

Anyway, enough of me rambling,lol.

I hope you are all doing ok

Carmel:hugs:

nobloodnofoul
21-12-07, 18:34
Hi all,

I agree with everyone, when you first start taking it..the side effects can be bad but when they do get into your system they are a excellent medication, it is a shame that for some people they havent helped.
I think the bad press Seroxat(Paroxatine) has had doesn't help as it scares people off from taking it or when they have tried it the side effects at first stops them from carrying on, i was the same..didn't want to take it but then i thought to myself...'Well i am so bad now as it is..how worse can it get?..the side effects will go..so bloomin well try it!'.
I am so glad i did..apart from bad nausea,tiredness,no appetite,hard to sleep...which went after about a week..i felt calmer and now i am doing well and its only been 3 1/2 weeks...the panics are gone and the racing awful anxiety thoughts too which is the best thing...

I am almost scared to say how much better i feel as it has started helping me so fast incase i jinx myself,lol.
My doctor said they aren't prescribed as much now because for some people they do cause problems and they do have to be withdrawn from properly and very gradually..but he said that is well known that they are one of the best meds for Panic especially, Anxiety and Depression.
I take the brand med Seroxat, does anyone think or has noticed a difference if having taken the Generic and then the brand or vice versa?.

Anyway, enough of me rambling,lol.

I hope you are all doing ok

Carmel:hugs:

Carmel, thanks for that as it was very encouraging. it's day 2 of peroxetine for me and it wasn't fun. i was up in the middle of the night for 2 hours got sent home from work at 4 and have been nauseous today but every positive acount I read of this is helping me no end. I have to take these tablets to help me and the good stories will keep me taking them :)

Ivy
06-01-08, 23:33
i'm so glad it has helped people! so far it hasnt changed a lot for me, but i am only on 20mg, and every other drug i've been on they've always had to up the dosage! however the side effects have gone now, apart from sleeping, i still have bigger problems then normal getting to sleep, have the weirdest dreams when i'm sleeping, then takes a lot more to wake me up then it used to, eg i never hear my alarm ever anymore! but oh well small price to pay for feeling better though! i see the docter on tuesday, new docter so who knows what will happen, will probably have to go through all my history again- yuck!
best of luck to you all!
xxx